Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 13, NWS Key West, FL

February 10, 2018

NWS Key West, FL issued this small craft advisory at Feb 10, 2018, 11:24 PM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2018, 11:24 PM EST (04:24 UTC)
Expired
Feb 12, 2018, 10:01 AM EST
In force
35 hr
Issued by
NWS Key West, FL

The text

As transmitted.

165 
WHUS72 KKEY 110424
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1124 PM EST Sat Feb 10 2018

GMZ052>055-072>075-111000-
/O.NEW.KKEY.SC.Y.0013.180211T0424Z-180211T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1124 PM EST Sat Feb 10 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory, which is in effect for the coastal waters of the Florida
Straits. 

* WINDS...Sustained east to southeast surface winds near 20 knots
  will prevail overnight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$
BS
6 follow-up statements
869 
WHUS72 KKEY 110921
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
421 AM EST Sun Feb 11 2018

GMZ052>055-072>075-111600-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-180211T1600Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
421 AM EST Sun Feb 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast surface winds near 20 knots
  will prevail today. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$
BS
063 
WHUS72 KKEY 111507
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1007 AM EST Sun Feb 11 2018

GMZ052>055-072>075-112315-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-180212T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1007 AM EST Sun Feb 11 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...East to southeast winds near 20 knots will prevail 
  for most of today. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

APA
069 
WHUS72 KKEY 112128
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
428 PM EST Sun Feb 11 2018

GMZ052>055-072>075-120530-
/O.CON.KKEY.SC.Y.0013.000000T0000Z-180212T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
428 PM EST Sun Feb 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East to southeast winds near 20 knots will prevail for
  most of tonight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

APA
946 
WHUS72 KKEY 120331
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1031 PM EST Sun Feb 11 2018

GMZ052>055-072>075-121000-
/O.CON.KKEY.SC.Y.0013.000000T0000Z-180212T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1031 PM EST Sun Feb 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* WINDS...East to southeast winds near 20 knots will prevail for 
  most of tonight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
981 
WHUS72 KKEY 120912
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
412 AM EST Mon Feb 12 2018

GMZ052>055-072>075-121600-
/O.EXT.KKEY.SC.Y.0013.000000T0000Z-180212T1600Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
412 AM EST Mon Feb 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast surface winds near 20 knots
  will prevail today.  

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$
BS
342 
WHUS72 KKEY 121501
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1001 AM EST Mon Feb 12 2018

GMZ052>055-072>075-121615-
/O.CAN.KKEY.SC.Y.0013.000000T0000Z-180212T1600Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1001 AM EST Mon Feb 12 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

However, a Small Craft Advisory may be required for the Straits of
Florida tonight. 

$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 10:39 PM EST, 45 minutes earlier.

Area forecast discussion, Feb 10, 10:39 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1039 PM EST Sat Feb 10 2018

.DISCUSSION...
Currently - Deep layered is in place across the area, with a large
Atlantic high extending a broad ridge across the Florida Peninsula
and the Gulf of Mexico. Surface winds are moderate out of the east
to east southeast. This is bringing in a warm and increasingly
moist mixed layer. Temperatures remain in the mid 70s with dew
points near 70. Ample dry air aloft along with some inhibition
has kept shower activity non existent.

Short Term Update - Ridging will remain in place across the Keys,
keeping winds moderate out of the east to east southeast.
Protected areas will see weaker winds due to some decoupling. Rain
chances are expected to edge upwards a bit through the overnight
hours as a pronounced lower level veering profile is expected to
develop. This increased lower level lift will have to battle quite
a bit of dry air through the lower levels. While showers have
been absent across the local forecast area, there has been some
deep convection migrating northwestward across central Cuba. For
now will maintain slight chance pops through the overnight period.
Expect overnight lows in the mid 70s with dew points creeping into
the lower 70s.

&&

.MARINE...
High pressure extending southwestward across the Florida Peninsula
and the Gulf of Mexico will maintain moderate to fresh breezes
across Florida Keys waters. A small craft advisory remains in
effect for the Florida Straits, while a caution is in place in
Hawk Channel.

&&

.AVIATION...
VFR conditions will prevail at the island terminals. Surface winds
will be out of the east to east southeast at 9 to 14 knots, with
occasional gusts of 15 to 20 knots.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ052>055-072>075.

&&

Public/Marine/Fire...11
Aviation/Nowcasts....Futterman
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 10, 5:32 AM EST, 17 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
532 AM EST Sat Feb 10 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-111100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
532 AM EST Sat Feb 10 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A Small Craft Advisory is in effect for the Straits of Florida
today. A Small Craft Advisory may be required for the the Straits
of Florida tonight.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A Small Craft Advisory may be required for the Straits of Florida
Sunday through Tuesday.

No hazardous weather is expected at this time for Tuesday night
through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

KN

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.